Drug fever caused by propofol in the intensive care unit

Tomoaki Yatabe, Koichi Yamashita, Masataka Yokoyama

研究成果: Article査読

2 被引用数 (Scopus)

抄録

Few studies have reported that fever is caused by intravenous sedative drugs even though these agents are widely used. We present a case of propofol-induced drug fever. A 57-year-old woman underwent hepatic segmentectomy. Although she was diagnosed with type I glycogen storage disease when in her twenties, her liver function was normal. As the operative hemorrhage was high, the patient was transferred to the intensive care unit (ICU). Her temperature at ICU admission was 35.8 °C, and sedation with propofol and dexmedetomidine was initiated. Two hours after admission to the ICU, the patient had a fever of 38–39.5 °C. Remittent fever persisted until day 5 after surgery. Because of her persistent fever, pneumonia was suspected and antibiotics were initiated on day 4 after surgery. As the fever persisted after the initiation of antibiotics, drug fever was suspected. On day 5 after surgery, propofol infusion was discontinued and the patient was extubated. Her temperature of 37.7 °C at the discontinuation of propofol infusion, and rapidly decreased to 36.1 °C in the following 3 h. Propofol-induced drug fever must be considered in cases of fever of unknown origin when patients receive propofol and appear inappropriately well for the degree of fever that they have.

本文言語English
ページ(範囲)786-789
ページ数4
ジャーナルJournal of Anesthesia
29
5
DOI
出版ステータスPublished - 01-10-2015
外部発表はい

All Science Journal Classification (ASJC) codes

  • 麻酔学および疼痛医療

フィンガープリント

「Drug fever caused by propofol in the intensive care unit」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル